Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 160, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 9, 2007, 4:40 PM CDT for Saint Clair County, Illinois. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2007, 4:40 PM CDT (21:40 UTC)
- Expired
- Jul 9, 2007, 5:11 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Saint Clair County, IL
The radar
The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 4:40 PM CDT | HAIL 1 | Belleville, IL | 60 MPH WINDS ESTIMATED ALONG WITH HAIL. |
| Jul 9, 4:55 PM CDT | HAIL 1 | Fairview Heights, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 092140 SVRLSX ILC163-092230- /O.NEW.KLSX.SV.W.0160.070709T2140Z-070709T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 440 PM CDT MON JUL 9 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS * UNTIL 530 PM CDT * AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTREVILLE...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... CASEYVILLE... FAIRVIEW HEIGHTS... BELLEVILLE... SWANSEA... SHILOH... OFALLON... SCOTT AFB... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3864 9015 3852 9023 3842 8983 3865 8983 $$ BRITT
2 follow-up statements
000 WWUS53 KLSX 092155 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 456 PM CDT MON JUL 9 2007 ILC163-092230- /O.CON.KLSX.SV.W.0160.000000T0000Z-070709T2230Z/ ST. CLAIR IL- 456 PM CDT MON JUL 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHWESTERN ST. CLAIR COUNTY... AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FAIRVIEW HEIGHTS...MOVING EAST AT 15 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... OFALLON...SHILOH AND SCOTT AFB. LAT...LON 3864 9007 3852 9023 3842 8983 3865 8983 $$ BRITT
000 WWUS53 KLSX 092211 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 511 PM CDT MON JUL 9 2007 ILC163-092221- /O.CAN.KLSX.SV.W.0160.000000T0000Z-070709T2230Z/ ST. CLAIR IL- 511 PM CDT MON JUL 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. CLAIR COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3864 9007 3852 9023 3842 8983 3865 8983 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:22 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 9, 4:22 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 422 PM CDT MON JUL 9 2007 .DISCUSSION... WARM UNSTBL AMS WL RMN IN PLACE OVR AREA THRU TUE NGT. OVR THE NXT 24 HRS...ALL SHORT TERM MODELS AGREE THAT DYNAMICS AND FORCING MECHANISMS OVR MOST OF OUR CWA WL RMN WEAK...SO PCPN TRENDS SHUD BE STGLY TIED TO DIURNAL HTG. EXPECT AMS STORMS THAT FORMED THIS AFTN TO GRTLY DMNSH THIS EVE...WITH STORMS INCRG IN CVG AND INTENSITY ONCE AGAIN ON TUE AFTN. THE EXCEPTION TO THIS MAY BE IN OUR FAR N COUNTIES TNGT WHERE RMNTS OF CDFNT AND OUTFLO BNDRYS MAY HELP FOCUS CNVTN...AND HV KEPT POPS SLGTLY HIER HERE DURG THE OVRNGT HRS. ALTHO IT APRS THAT WRF/NAM AND GFS ARE SUFFERING FROM CNVTV FEEDBACK OVR THE PLAINS WITH THE UPR LO/VORT MAX DRIFTING THRU THAT AREA...SHORT RANGE MDLS ARE IN GD AGREEMENT WITH TIMING OF CDFNT ACR MID MSVLY TUE NGT THRU WED MRNG AND ATTM SEE NO REASON TO DISAGREE WITH THIS FCST. PLACED HIGHEST POPS...IN THE LIKELY CAT...WITH FROPA TUE NGT...THEN ENDED PCPN FROM NW TO SE WITH FROPA ON WED. NW FLOW DVLPS OVR REGION HEADING INTO THE XTNDD PD AS TROF DEEPENS OVR E THIRD OF U.S...AND THIS STGLY SUGGESTS TEMPS AT OR SLGTLY BLO NORMAL AT LEAST UNTIL SUN. HWVR...PINNING DOWN PCPN THRT IN THIS FLOW REGIME IS MUCH LESS CERTAIN. SUBTLE FTRS IN NW FLOW CAN BE MAJOR WX MAKERS...BUT UNFORTUNATELY THESE ARE NORMALLY HNDLD POORLY IN MEDIUM RANGE. OPERATIONAL GFS HAS BEEN FAIRLY ROBUST IN ITS DEPICTION OF THE CDFNT APRCHG AREA ON SAT...MUCH STGR THAN THE ENSEMBLE OR ECMWF. FOR NOW HV OPTED TO STICK WITH FCST CONTINUITY AND HELD POPS BLO CLIMO...AND HOPEFULLY LTR RUNS WL GIVE US A BTR HNDL ON TIMING/POPS. TRUETT && .AVIATION... FOR THE 18Z TAFS...SCATTERED CONVECTION EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON. WILL ADD VCTS AND NOWCAST THESE STORMS AS COVERAGE WILL BE OF THE SCATTERED VARIETY. OTHERWISE...LIGHT SOUTHWEST WINDS TO CONTINUE AHEAD OF DECAYING COLD FRONT. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 9, 4:25 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 425 PM CDT MON JUL 9 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 425 PM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DOT THE AREA TONIGHT. DURING THE EVENING...THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...STRONG WINDS...AND SOME HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY AS A COLD FRONT MOVES THROUGH THE AREA. LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT ANY HEAVY RAIN...GUSTY WINDS...OR HAIL THAT THEY OBSERVE THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, Jul 9, 4:14 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 1 S ST. LOUIS 38.62N 90.24W
07/09/2007 E1.00 INCH ST. LOUIS CITY MO TRAINED SPOTTER
&&
SIPPRELLLocal storm report, Jul 9, 4:25 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
425 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL AFFTON 38.55N 90.33W
07/09/2007 E0.88 INCH ST. LOUIS MO TRAINED SPOTTER
&&
SIPPRELLLocal storm report, Jul 9, 4:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL AFFTON 38.55N 90.33W
07/09/2007 E0.88 INCH ST. LOUIS MO TRAINED SPOTTER
HAIL FALLING OVER AFFTON FOR THE PAST 20 MINUTES.
&&
SIPPRELLLocal storm report, Jul 9, 4:34 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
434 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 1 S ST. LOUIS 38.62N 90.24W
07/09/2007 E0.88 INCH ST. LOUIS CITY MO TRAINED SPOTTER
&&
SIPPRELLLocal storm report, Jul 9, 4:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
438 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL AFFTON 38.55N 90.33W
07/09/2007 E0.88 INCH ST. LOUIS MO TRAINED SPOTTER
0430 PM HAIL AFFTON 38.55N 90.33W
07/09/2007 E0.88 INCH ST. LOUIS MO TRAINED SPOTTER
HAIL FALLING OVER AFFTON FOR THE PAST 20 MINUTES.
&&
SIPPRELLLocal storm report, Jul 9, 4:39 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
439 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 1 S ST. LOUIS 38.62N 90.24W
07/09/2007 E0.88 INCH ST. LOUIS CITY MO TRAINED SPOTTER
LACLEDES STATION AND HIGHWAY 21 AT LAKESHIRE.
&&
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:26 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 27 min |
| Jul 9, 2:10 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 38 min |
| Jul 9, 2:23 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 24 min |
| Jul 9, 2:30 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 28 min |
| Jul 9, 4:16 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.